Alert archive / New York / Wind Advisories in 2012
Wind Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jan 28, 2012, 10:06 PM EST for Chautauqua County, Erie County, New York. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 10:06 PM EST (03:06 UTC)
- Expired
- Jan 29, 2012, 2:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS71 KBUF 290306 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EST SAT JAN 28 2012 NYZ010-019-085-290700- /O.EXP.KBUF.WI.Y.0008.000000T0000Z-120129T0300Z/ /O.NEW.KBUF.WI.Y.0009.120129T0306Z-120129T0700Z/ NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 1006 PM EST SAT JAN 28 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST SUNDAY. * LOCATIONS...THE NIAGARA FRONTIER AND WESTERN PORTIONS OF THE SOUTHERN TIER...PRIMARILY ALONG THE LAKE ERIE SHORELINE. * TIMING...INTO THE EARLY OVERNIGHT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS MAY BRING DOWN A FEW TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>003-011-290415- /O.EXP.KBUF.WI.Y.0008.000000T0000Z-120129T0300Z/ NIAGARA-ORLEANS-MONROE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BATAVIA 1006 PM EST SAT JAN 28 2012 ...WIND ADVISORY HAS EXPIRED... $$ NYZ006>008-290900- /O.EXT.KBUF.WI.Y.0008.000000T0000Z-120129T0900Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1006 PM EST SAT JAN 28 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE TONIGHT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS MAY BRING DOWN A FEW TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA
1 follow-up statement
568 WWUS71 KBUF 290658 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 158 AM EST SUN JAN 29 2012 NYZ010-019-085-290800- /O.EXP.KBUF.WI.Y.0009.000000T0000Z-120129T0700Z/ NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 158 AM EST SUN JAN 29 2012 ...WIND ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS MORNING... WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 AM. $$ NYZ006>008-290900- /O.CON.KBUF.WI.Y.0008.000000T0000Z-120129T0900Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 158 AM EST SUN JAN 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH EARLY THIS MORNING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS MAY BRING DOWN A FEW TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA/JJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:57 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 28, 9:57 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EST SAT JAN 28 2012
.SYNOPSIS...
LOW PRESSURE WILL LIFT JUST NORTH OF THE REGION TODAY...BRINGING A
SHARP COLD FRONT ACROSS THE REGION THROUGH THIS EVENING. THIS WILL
BRING WINDY CONDITIONS THIS EVENING AND SOME LAKE EFFECT SNOW EAST OF
THE LAKES TONIGHT. ANOTHER FAST MOVING LOW PRESSURE SYSTEM WILL
CROSS THE REGION SUNDAY...WHICH WILL BRING A A GENERAL LIGHT
SNOWFALL TO WESTERN NEW YORK FOLLOWED BY MORE LAKE EFFECT SNOW
EAST OF THE LAKES SUNDAY NIGHT. A THIRD FAST MOVING SYSTEM WILL
BRING ANOTHER CHANCE OF SNOW LATE MONDAY BEFORE ANOTHER SIGNIFICANT
WARM UP BY MIDWEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE CENTERED JUST NORTH
OF LAKE ONTARIO AND HIGH PRESSURE RIDGING NORTH ACROSS THE OHIO
VALLEY IS STILL GENERATING STRONG ALONG THE LAKE ERIE SHORE.
THEREFORE...THE WIND ADVISORY WILL BE EXTENDED UNTIL FOR ERIE AND
CHAUTAUQUA COUNTIES UNTIL 07Z. THE WIND ADVISORY WILL BE EXTENDED
UNTIL 09Z FOR AREAS EAST OF LAKE ONTARIO.
THE COMBINATION OF GUSTY WINDS AND SNOW SHOWERS WILL CONTINUE TO
RESULT IN NEAR WHITEOUT CONDITIONS ACROSS THE SOUTHERN TIER AND EAST
OF LAKE ONTARIO. THE SNOW OFF LAKE ERIE WILL TEND TO WEAKEN
OVERNIGHT AS DRIER AND MORE STABLE AIR WORKS IN FROM THE WEST.
THEREFORE...ADDITIONAL ACCUMULATIONS SHOULD REMAIN UNDER ADVISORY
CRITERIA.
OFF LAKE ONTARIO...THE FLOW SHOULD BE FAIRLY WELL ALIENED FROM THE
WSW ACROSS THE LAKE. THIS WOULD PROBABLY STILL NOT BE ENOUGH FOR
SIGNIFICANT ACCUMULATIONS...EXCEPT THAT TERRAIN...ESPECIALLY THE TUG
HILL...WILL FURTHER ENHANCE QPF. STILL EXPECT LAKE EFFECT BANDS TO
BECOME BETTER ORGANIZED EAST OF THE LAKE...SOMEWHERE NEAR OR JUST
NORTH OF THE JEFFERSON/OSWEGO COUNTY LINE. INITIALLY...EXPECT THE
INCREASING WINDS TO PREVENT AN ORGANIZED CONVERGENCE BAND ON THE
LAKE...WITH UPSLOPING THE BEST LIFTING MECHANISM...FOCUSING
STEADIEST SNOWS ON THE TUG HILL. THE RGEM KEYS ON THIS...AS IT
TYPICALLY WILL FORECAST LAKE BANDS WELL...BUT INSTEAD IT KEYS ON THE
UPSLOPING ON THE TUG HILL...AND ACROSS HIGHER TERRAIN IN INTERIOR
LEWIS COUNTY. WINDS WILL DIMINISH A BIT LATER IN THE
NIGHT...POTENTIALLY ALLOWING SOME ORGANIZATION OF A TIGHTER BUT MORE
INTENSE BAND...BEFORE MOISTURE DIMINISHES ON THE BACK OF THE EXITING
UPPER TROF. WILL KEEP THE ADVISORY AND SNOWFALL AMOUNTS IN PLACE.
CONFIDENCE IS NOT TERRIBLY HIGH...WITH STRONG WINDS POTENTIALLY A
LIMITING FACTOR...BUT GIVEN GOOD MOISTURE EARLY IN THE EVENT...AND
THE UPSLOPE COMPONENT...4 TO 7 INCHES STILL LOOKS REASONABLE IN
PORTIONS OF THE ADVISORY AREA.
FOR SUNDAY...A HIGH PRESSURE RIDGE WILL BRIEFLY BUILD TO THE
SOUTH...AS ANOTHER CLIPPER LOW DEVELOPS TO THE WEST. THE MORNING
HOURS WOULD BE UNEVENTFUL...EXCEPT FOR THE POTENTIAL FOR A LAKE
EFFECT BAND TO LIFT NORTHWARD ACROSS THE NIAGARA FRONTIER DURING THE
MORNING HOURS. WINDS WILL SHIFT FROM WSW TO SSW...SUPPORTING THE
LIFTING OF WHATEVER LAKE SNOWS REMAIN. INSTABILITY AND MOISTURE WILL
BE QUITE LIMITED BY THEN...BUT STILL MAY SEE A PERIOD OF LAKE SNOWS
DURING THE SUNDAY MORNING HOURS...WITH MINIMAL ACCUMULATION. A
SIMILAR STORY WILL PLAY OUT EAST OF LAKE ONTARIO...WITH THE BAND
THERE ALSO LIKELY TO LIFT NORTH TOWARD WATERTOWN TOWARD DAYBREAK.
AS LOW PRESSURE TRACKS ACROSS THE REGION LATE SUNDAY...EXPECT A
FAIRLY WIDESPREAD BUT GENERALLY LIGHT SNOWFALL FOR MOST OF THE
REGION. WHILE THE LAKES WILL PLAY SOME ROLE ENHANCING MOISTURE...THE
MAIN SOURCE OF LIFT WILL BE THE UPPER LEVEL TROF WITH THE LOW. THIS
SHOULD START IN MOST LOCATIONS DURING THE AFTERNOON HOURS. USING A
BLEND OF THE RGEM/NAM12 QPF...EXPECT AN INCH OR SO ACROSS INTERIOR
SECTIONS...WITH 1 TO 2 INCHES EAST OF THE LAKES.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
IN THE WAKE OF THE DEPARTING SURFACE LOW...COLDER AIR ARRIVES WITH
850 MB TEMPS FALLING FROM -8C TO -11C AT THE START OF THE NIGHT TO
ABOUT -14C/-15C BY MIDNIGHT. THIS WILL TRIGGER THE REDEVELOPMENT OF
SOME ACCUMULATING LAKE EFFECT SNOWS TO THE EAST AND EAST-SOUTHEAST
OF BOTH LAKES...WITH THE ACTIVITY PEAKING BETWEEN THE EARLY TO MID
EVENING AND EARLY OVERNIGHT HOURS...THEN WEAKENING THEREAFTER AS
STRONG LOW LEVEL RIDGING AND INCREASING AMOUNTS OF DRIER
AIR/SUBSIDENCE BUILD EAST FROM THE CENTRAL LAKES AND OHIO VALLEY.
THE SHORT-LIVED NATURE OF THE MOST FAVORABLE CONDITIONS WOULD TEND
TO RESULT IN BORDERLINE ADVISORY CRITERIA ACCUMULATIONS EAST AND
EAST-SOUTHEAST OF BOTH LAKES SUNDAY NIGHT...WITH THE BEST CHANCES
FOR THIS TO THE EAST-SOUTHEAST OF LAKE ONTARIO WHERE LONGER FETCH
AND MODEL-IMPLIED UPSTREAM CONNECTION TO GEORGIAN BAY WILL BE MORE
FAVORABLE.
DURING MONDAY...THE LOW LEVEL RIDGE AXIS WILL SHIFT EAST TO EASTERN
NEW YORK AND WESTERN NEW ENGLAND...WHILE THE NEXT WAVE OF LOW
PRESSURE PUSHES EAST INTO THE UPPER GREAT LAKES. IN BETWEEN THESE
TWO FEATURES...A WARM ADVECTION PATTERN WILL SET UP ACROSS THE
AREA...WEAKENING AND SUPPRESSING ANY REMAINING LAKE EFFECT SNOWS.
LATE MONDAY/MONDAY NIGHT WILL FEATURE SWATH OF LIGHT WARM ADVECTIVE
SNOW SHOWERS LIFTING NORTHEASTWARD ACROSS THE AREA...AS THE RIDGE OF
HIGH PRESSURE CONTINUES EASTWARD OF THE REGION AND THE WESTERN GREAT
LAKES LOW PUSHES ITS WARM FRONT NORTHEAST INTO NEW YORK STATE. WILL
BROADBRUSH MID-RANGE CHANCE POPS DURING THIS PERIOD...WHEN SOME
LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE AREAWIDE.
TEMPS WILL BE MUCH CLOSER TO SEASONAL NORMALS ON SUNDAY NIGHT AND
MONDAY WITH LOWS IN THE MIDDLE TEENS TO LOWER 20S AND HIGHS IN THE
20S TO NEAR 30 DEGREES. EXPECT WARMER TEMPS AGAIN ON TUESDAY WITH
HIGHS IN THE MID TO UPPER 30S ACROSS THE NORTH COUNTRY AND THE LOWER
TO MID 40S ELSEWHERE. SOUTHERLY WINDS WILL KEEP TUESDAY NIGHT LOWS
QUITE MILD FOR THIS TIME OF YEAR WITH MID 20S TO LOW 30S EAST OF
LAKE ONTARIO AND THE LOWER TO MID 30S FOR THE REST OF THE FORECAST
AREA.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THIS PERIOD WILL FEATURE A RETURN TO A MORE PROGRESSIVE ZONAL
FLOW...WITH A SERIES OF LOW AMPLITUDE WAVES MOVING ALONG THE
CANADIAN BORDER AND KEEPING A GENERAL CHANCE OF PRECIP IN PLACE
RIGHT THROUGH THURSDAY. WITH MILDER PACIFIC AIR DOMINATING OUR
REGION UNDER THIS PATTERN...TEMPS WILL ONCE AGAIN REBOUND TO ABOVE
NORMAL LEVELS...AND WILL BE SUPPORTIVE OF A RAIN/SNOW MIX AT
NIGHT...WITH RAIN THE MORE DOMINANT PRECIP TYPE DURING THE DAYTIME
PERIODS. AT THIS POINT...THE WARMEST TIME FRAME APPEARS TO BE
WEDNESDAY...WHEN TEMPS SHOULD AT LEAST SURGE WELL INTO THE 40S IN
THE WARM SECTOR OF THE SECOND AND STRONGEST WAVE IN THE SERIES OF
SURFACE LOWS.
LATE IN THE PERIOD...THE GFS/ECMWF BOTH SUGGEST A RETURN OF
LARGER-SCALE TROUGHING ACROSS THE EASTERN THIRD OF THE COUNTRY AS
ANOTHER LARGE BUT ALSO PROGRESSIVE UPPER RIDGE BUILDS ACROSS THE
INTERMOUNTAIN WEST...WHICH WOULD RESULT IN A RETURN TO SEASONABLY
COLDER TEMPS FOR WEEK'S END. EXPECT A COLDER BUT DRY NORTHERLY FLOW
ON SATURDAY.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
WINDS WILL BE THE BIGGEST AVIATION CONCERN THROUGH THE EVENING. WEST
SOUTHWEST WINDS OF 20 TO 30 KNOTS WILL GUST TO 40 TO 45 KNOTS...
ESPECIALLY DOWNWIND OF THE LAKES THROUGH 03Z. WINDS WILL
GRADUALLY ABATE AFTER MIDNIGHT. CONDITIONS WILL BE MAINLY VFR...
BUT LAKE EFFECT SNOW SHOWERS COULD BRING MVFR/IFR CONDITIONS TO
KJHW AND KART AFTER 03Z.
SUNDAY SHOULD START OFF VFR/MVFR...HOWEVER A LAKE EFFECT SNOW BAND
MAY CROSS ART AT SOME POINT DURING THE MORNING HOURS. EXPECT
CIGS/VSBYS TO DROP TO MVFR OR EVEN IFR SUNDAY AFTERNOON AS A
SHORTWAVE RACES THROUGH THE AREA. CONFIGURATION OF THIS SYSTEM WILL
FOCUS AN AREA OF WIDESPREAD SNOW ACROSS THE REGION.
OUTLOOK...
SUNDAY NIGHT...MVFR/IFR CONDITIONS IN SNOW SHOWERS EARLY...IMPROVING
OVERNIGHT.
MONDAY...MVFR/IFR WITH AREAS OF SNOW.
TUESDAY...MAINLY VFR WITH SLIGHT CHANCE RAIN/SNOW SHOWERS.
WEDNESDAY AND THURSDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.
&&
.MARINE...
AN AREA OF LOW PRESSURE WILL SWING BY JUST NORTH OF LAKES ERIE AND
ONTARIO THIS EVENING...WITH A SIGNIFICANT COLD FRONT CROSSING THE
LAKES LATE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS WILL BE
THROUGH THIS EVENING...AS A 50 TO 55 KT FLOW ALOFT PARTIALLY MIXES
DOWN IN THE SW FLOW BEHIND THE FRONT. EXPECT WINDS TO 40 KTS ACROSS
MUCH OF THE WATERS THIS EVENING...WITHOUT HIS GRADUALLY DIMINISHING
LATER TONIGHT.
WHILE WINDS WILL DIMINISH BELOW GALES LATE TONIGHT...MODERATE TO
STRONG WESTERLIES WILL CONTINUE SUNDAY AND SUNDAY NIGHT WITH SOLID
SMALL CRAFT ADVISORY CONDITIONS BEFORE HIGH PRESSURE BUILDS INTO THE
LOWER LAKES MONDAY WITH DIMINISHING WINDS.
OTHERWISE...A SERIES OF WEAK SYSTEMS WILL PASS THROUGH LATE NEXT
WILL...WITH WINDS GENERALLY ON THE LIGHT SIDE OUTSIDE OF A FEW
PERIODS WHERE SMALL CRAFT ADVISORIES MAY BE NEEDED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST SUNDAY FOR NYZ007-
008.
WIND ADVISORY UNTIL 4 AM EST SUNDAY FOR NYZ006>008.
WIND ADVISORY UNTIL 2 AM EST SUNDAY FOR NYZ010-019-085.
MARINE...GALE WARNING UNTIL 4 AM EST SUNDAY FOR LEZ020-040-041.
GALE WARNING UNTIL 4 AM EST SUNDAY FOR LOZ030.
GALE WARNING UNTIL 7 AM EST SUNDAY FOR LOZ042>045-062>065.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/TJP
SHORT TERM...WCH
LONG TERM...JJR/WCH
AVIATION...TMA
MARINE...APFFELHazardous weather outlook, Jan 28, 10:06 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EST SAT JAN 28 2012 NYZ007-008-300315- JEFFERSON-LEWIS- 1006 PM EST SAT JAN 28 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-300315- OSWEGO- 1006 PM EST SAT JAN 28 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-011>014-020-021-300315- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 1006 PM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-300315- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 1006 PM EST SAT JAN 28 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-300315- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1006 PM EST SAT JAN 28 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-300315- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1006 PM EST SAT JAN 28 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-300315- LOWER NIAGARA RIVER- 1006 PM EST SAT JAN 28 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-300315- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1006 PM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 28, 4:16 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
416 PM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM NON-TSTM WND GST DUNKIRK 42.49N 79.35W
01/28/2012 M65 MPH CHAUTAUQUA NY C-MAN STATION
&&
EVENT NUMBER BUF1200053
DKLocal storm report, Jan 28, 4:39 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
439 PM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST BARCELONA 42.34N 79.60W
01/28/2012 M58 MPH CHAUTAUQUA NY C-MAN STATION
&&
EVENT NUMBER BUF1200054
DKSpecial weather statement, Jan 28, 8:18 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 818 PM EST SAT JAN 28 2012 NYZ001-002-010>012-019>021-085-290245- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 818 PM EST SAT JAN 28 2012 ...SNOW AND BLOWING SNOW WILL IMPACT THE REGION THIS EVENING... BANDS OF MODERATE TO BRIEFLY HEAVY SNOW WILL IMPACT THE REGION THIS EVENING. THE SNOW COULD FALL AT A RATE OF UP TO AN INCH PER HOUR. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS CLOSE TO 50 MPH AT TIMES WILL CAUSE CONSIDERABLE BLOWING SNOW...REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. DRIVERS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. ROADS WILL LIKELY BECOME SNOW COVERED...SLICK AND VERY HAZARDOUS THIS EVENING. BE ALERT FOR THE POTENTIAL FOR WHITEOUT CONDITIONS THIS EVENING. TMA
Local storm report, Jan 28, 9:57 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST BARCELONA 42.34N 79.60W
01/28/2012 M58 MPH CHAUTAUQUA NY C-MAN STATION
0341 PM NON-TSTM WND GST DUNKIRK 42.49N 79.35W
01/28/2012 M65 MPH CHAUTAUQUA NY C-MAN STATION
0555 PM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/28/2012 ERIE NY COUNTY OFFICIAL
TREE UPROOTED IN THE CITY OF BUFFALO
0730 PM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/28/2012 ERIE NY COUNTY OFFICIAL
TREE UPROOTED IN THE CITY OF BUFFALO
0915 PM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/28/2012 ERIE NY COUNTY OFFICIAL
LARGE BRANCH FELL ON A CAR NEAR CHICAGO AND SENECA
&&
EVENT NUMBER BUF1200054 BUF1200053 BUF1200055 BUF1200057 BUF1200058
$$
DKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:46 AM EST | Small Craft Advisory | BUF | 36 hr | |
| Jan 29, 11:40 AM EST | Winter Weather Advisory | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Jefferson and 7 more | 16 hr |
Nearby
Wind Advisories in New York, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.